MAUDE Adverse Event Report: COOK INC SINGLE LUMEN POLYETHYLENE CENTRAL VENOUS CATHETER TRAY; DQY CATHETER, PERCUTANEOUS

COOK INC SINGLE LUMEN POLYETHYLENE CENTRAL VENOUS CATHETER TRAY; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Pma/510(k) #: preamendment.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a single lumen polyethylene central venous catheter used to administer treatment and nutrition in an infant was found to be detached inside the patient.The line was implanted in the left jugular vein on (b)(6) 2019 and explanted on (b)(6) 2019, and failed during treatment.The device was secured to the patient and no ancillary devices were used at the time of failure.The patient was a (b)(6) female weighing (b)(6).The activity level of the patient was normal for a child of 2 months.The detachment was noticed upon performing chest x-rays, where it was found that part of the catheter was in the vein.An emergency surgery was performed in order to remove the detached portion of the catheter from the body and place a new one.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Correction: b3.Additional information: b5.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
The corresponding medwatch report (mw5091355) was received on 16dec2019.It was reported that the patient had central access in the internal jugular vein.The device was found detached at "the fixative of he venous catheter".A chest plate was made and the catheter remained inside the patient.The patient was sent to the operating room to remove the portion of the catheter from their vein.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation a review of the complaint history, device history record (dhr), instructions for use (ifu), and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the provided complaint device lot (9709143) and related catheter component lots found no recorded relevant non-conformances.A database search found this to be the only event associated with the complaint device lot.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Additionally, there is no evidence to suggest that the device was manufactured out of specification.Cook also reviewed product labeling.The device is supplied with ifu (c_t_ulmbh_rev5), which includes the following: "warnings ¿ do not power inject contrast medium through catheter.Catheter rupture may result.Use of 10ml or larger syringe will reduce the risk of catheter rupture.Precautions.¿ if lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.¿ for heparin coated devices, standard flushing procedures are recommended." based on the information provided, no product returned, and the results of our investigation, a definitive root cause was not established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation - evaluation: it was reported by vitalife, inc., puerto rico, ¿catheter detached inside patient.¿ on (b)(6) 2019 a 2-month-old female, weighing 2.5kgs, required the placement of a single lumen polyethylene central venous catheter (rpn: c-pmsy-301j, product lot number: 9709143) into the left jugular vein for the administration of medications and nutrition.The procedure was completed successfully.On (b)(6) 2019 it was discovered, while performing a chest x-ray, that an unknown portion of the catheter had detached and was in an unknown portion of a vein.An emergent surgical procedure was completed to remove the separated catheter piece and placement of a similar device (unknown rpn or product lot number) for continued treatment as performed successfully.No other adverse events were reported for this patient.The complaint device was received for evaluation on (b)(6) 2020.The complainant returned one used and 10 unopened single lumen polyethylene central venous catheter trays.A visual exam of the complaint device found that the catheter was split and had a hole.The catheter was returned without the fitting and appears pinched.The material was noted to have a "melted" appearance.Based on the information provided, examination of the returned product, and the results of our investigation, a definitive root cause was not established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SINGLE LUMEN POLYETHYLENE CENTRAL VENOUS CATHETER TRAY
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9461062
Report Number1820334-2019-03101
Device Sequence Number16684154
Product Code DQY
UDI-Device Identifier00827002022447
UDI-Public(01)00827002022447(17)210715(10)9709143
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2021
Device Model NumberN/A
Device Catalogue NumberC-PMSY-301J
Device Lot Number9709143
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2020
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer12/16/2019
01/30/2020
03/09/2020
Initial Report FDA Received Date12/12/2019
Supplement Report FDA Received Date12/19/2019
02/07/2020
03/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 MO
Patient Weight3